Alert archive / New York / Flash Flood Warnings in 2022
Flash Flood Warning 5, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 2, 2022, 4:34 PM EDT for 4 counties in New York. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2022, 4:34 PM EDT (20:34 UTC)
- Expired
- Jun 2, 2022, 6:00 PM EDT
- In force
- 86 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bronx County, NY, New York County, NY, Queens County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242
WGUS51 KOKX 022034
FFWOKX
NYC005-061-081-119-022200-
/O.NEW.KOKX.FF.W.0005.220602T2034Z-220602T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
434 PM EDT Thu Jun 2 2022
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Bronx County in southeastern New York...
New York (Manhattan) County in southeastern New York...
Queens County in southeastern New York...
South Central Westchester County in southeastern New York...
* Until 600 PM EDT.
* At 434 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.75 and 1 inch of rain
has fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
New Rochelle, Mott Haven, East Tremont, Throgs Neck Bridge,
Laguardia Airport, RFK Bridge, Astoria, Riverdale, Co-op City,
Whitestone, City Island, Mount Vernon, Pelham, Woodlawn, Pelham
Manor and Fordham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Excessive runoff from heavy rainfall will cause flooding of urban
areas, highways, streets and underpasses as well as other drainage
areas and low lying spots.
&&
LAT...LON 4093 7390 4093 7377 4091 7373 4085 7377
4083 7377 4082 7379 4080 7376 4078 7380
4078 7395
FLASH FLOOD...RADAR INDICATED
$$
JT1 follow-up statement
639
WGUS71 KOKX 022154
FFSOKX
Flash Flood Statement
National Weather Service New York NY
554 PM EDT Thu Jun 2 2022
NYC005-061-081-119-022204-
/O.EXP.KOKX.FF.W.0005.000000T0000Z-220602T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bronx NY-New York (Manhattan) NY-Queens NY-Westchester NY-
554 PM EDT Thu Jun 2 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING FOR
BRONX, NEW YORK (MANHATTAN), QUEENS AND SOUTH CENTRAL WESTCHESTER
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to use caution and heed road closures.
LAT...LON 4093 7390 4093 7377 4091 7373 4085 7377
4083 7377 4082 7379 4080 7376 4078 7380
4078 7395
$$
JTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:46 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 2, 3:46 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service New York NY 346 PM EDT Thu Jun 2 2022 .SYNOPSIS... A cold front and weak area of low pressure slowly shift through the region tonight and exit east on Friday with a trailing trough remaining in the vicinity. High pressure then builds in through the weekend and remains through Monday. A weakening cold front approaches on Tuesday and stalls nearby on Wednesday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A cold front with a weak wave of low pressure along it will be shifting east across the forecast area tonight. A mid-level shortwave will pass through as well and provide extra lift for showers, which will be likely during this evening along with scattered thunderstorms. PWATs are in the range of 1.50 to 1.75 inches, and given wet antecedent conditions, isolated flash flooding cannot be ruled out, especially over the urban corridor in northeast New Jersey. Instability is limited, and shear, while marginally strong enough for severe weather consideration, diminishes through the evening before increasing again overnight. Best chance for a strong to severe wind gust would be early this evening while instability is greater. For the late night hours, the shortwave lift will be exiting, however the cold front and wave of low pressure will be slow to shift east. Associated lift with plenty of moisture still in place brings the likelihood of additional shower activity with an isolated rumble of thunder still possible. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... A 500mb trough axis slides across the Northeast on Friday with the flow flattening out as it does. This will help push the cold front and associated wave of low pressure offshore during the morning. Still a good chance of showers in the morning - focused more toward the eastern half of the forecast area. A surface trough remains in the vicinity during the afternoon along with residual moisture and SBCAPEs increasing up to 200-400 J/kg. Therefore cannot completely rule out additional shower development in the afternoon. High temperatures will be a few degrees above normal. We should finally dry out after Friday evening as stability increases and drier air advects into the region. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Surface high pressure builds in this weekend with a zonal flow aloft. Dry weather both days with high temperatures above normal - generally in the mid 70s to lower 80s. High pressure remains in control, but will be offshore on Monday with another dry day for us. High temperatures once again in the mid 70s to lower 80s. For Tuesday, an area of low pressure stretching from eastern Great Lakes Region into central Quebec slowly shifts east. An attendant cold front approaches us, but weakens by the time it reaches the forecast area - possibly even dissipating with a lack of upper support. Will go with a chance of showers for Tuesday and Tuesday night, and so far it appears the better chances will be in the afternoon and evening. With the uncertainty regarding the status of the weakening front, will leave in a slight chance of showers for Wednesday. Models then diverge regarding the timing and placement of a 500mb trough and related surface features on Thursday. Will keep in a chance of showers for the period. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... A weakening frontal system will dissipate across the area through tonight, while a frontal wave passes to the south tonight into Friday. A round of SHRA with a few TSRA will impact the area this afternoon into early this evening. During this time, it will be a mainly VFR forecast outside of any convection. Conditions will then fall back to IFR and/or LIFR overnight with a light E/SE flow and abundant low-level moisture. Scattered showers will be possible through the overnight. A S-SE 5-10 kt wind this afternoon will gradually back to the E/NE overnight. Many locations will be just light and variable. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Adjustments possible for timing of showers and thunderstorms this evening. Onset time of IFR/LIFR conditions tonight may vary by 1-2 hours. .OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY... .Friday...MVFR conditions may linger into the evening for the eastern terminals, especially KGON. .Saturday-Tuesday...VFR. Detailed information, including hourly TAF wind component forecasts, can be found at: https:/www.weather.gov/zny/n90 && .MARINE... With a relatively weak pressure gradient, winds and seas remain below SCA criteria through the weekend. The next possibility of SCA conditions looks to be Monday night or Tuesday with the potential of swell building in response to low pressure well offshore. && .HYDROLOGY... Heavy downpours into this evening may produce minor urban and poor drainage flooding. Isolated flash flooding is possible across the NYC metropolitan area, with the the urban corridor of northeast New Jersey and adjacent areas most susceptible. No hydrologic impacts are anticipated from Friday through the rest of the forecast period. && .TIDES/COASTAL FLOODING... A low rip current risk is forecast for today and Friday. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JC NEAR TERM...JC SHORT TERM...JC LONG TERM...JC AVIATION...DW MARINE...JC HYDROLOGY...JC TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 2, 3:11 AM EDT, 13 hours 23 minutes before
Hazardous Weather Outlook National Weather Service New York NY 311 AM EDT Thu Jun 2 2022 NJZ002-004-006-103>108-030715- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- 311 AM EDT Thu Jun 2 2022 This Hazardous Weather Outlook is for northeast New Jersey. .DAY ONE...Today and tonight. Heavy downpours this afternoon and evening may produce localized minor urban and poor drainage flooding, with isolated flash flooding possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NYZ067>075-078>081-176>179-030715- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 311 AM EDT Thu Jun 2 2022 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-030715- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 311 AM EDT Thu Jun 2 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jun 2, 3:33 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service New York NY
333 PM EDT Thu Jun 2 2022
NJZ004-103-104-022000-
Western Bergen NJ-Eastern Bergen NJ-Eastern Passaic NJ-
333 PM EDT Thu Jun 2 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
PASSAIC AND BERGEN COUNTIES THROUGH 400 PM EDT...
At 331 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ridgewood, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Paterson around 335 PM EDT.
Paramus around 340 PM EDT.
Passaic and Oradell around 345 PM EDT.
Hackensack and Bergenfield around 350 PM EDT.
Ridgefield and Fort Lee around 355 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall with this storm may lead to flooding. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 4082 7401 4082 7402 4081 7404 4081 7406
4080 7407 4098 7427 4110 7413 4099 7389
4089 7393 4083 7396 4080 7399
TIME...MOT...LOC 1931Z 312DEG 27KT 4100 7412
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GoodmanSpecial weather statement, Jun 2, 4:21 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service New York NY
421 PM EDT Thu Jun 2 2022
NYZ073-176>179-022045-
Northern Queens NY-Southern Queens NY-Bronx NY-Northern Nassau NY-
Southern Nassau NY-
421 PM EDT Thu Jun 2 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF BRONX, NORTHERN
QUEENS, AND NORTHWESTERN NASSAU COUNTIES THROUGH 445 PM EDT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
the Throgs Neck Bridge, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations that could be impacted include...
Flushing, Mott Haven, East Tremont, Glen Cove, Garden City, Mineola,
Great Neck, RFK Bridge, Throgs Neck Bridge, Laguardia Airport,
Bayside, Co-op City, Elmont, Whitestone and Port Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4079 7391 4080 7393 4091 7385 4090 7384
4089 7384 4088 7379 4089 7379 4089 7378
4086 7366 4088 7365 4084 7353 4066 7367
TIME...MOT...LOC 2020Z 299DEG 21KT 4084 7382
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GoodmanThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:49 PM EDT | Special Weather Statement | OKX | Kings, Richmond | 41 min |
| Jun 1, 9:28 PM EDT | Special Weather Statement | OKX | Kings, Richmond | 62 min |
| Jun 1, 9:36 PM EDT | Areal Flood Advisory | OKX | Rockland | 84 min |
| Jun 1, 10:40 PM EDT | Areal Flood Advisory | OKX | Nassau, Queens, Suffolk | 95 min |
| Jun 2, 1:09 PM EDT | Areal Flood Advisory | OKX | Rockland | 96 min |
| Jun 2, 2:43 PM EDT | Areal Flood Advisory | OKX | Rockland | 2 hr |
| Jun 2, 3:09 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland | 111 min |
| Jun 2, 3:35 PM EDT | Flash Flood Warning | OKX | Rockland | 115 min |
| Jun 2, 3:45 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Westchester | 30 min |
| Jun 2, 3:52 PM EDT | Areal Flood Advisory | OKX | Bronx, New York | 113 min |
| Jun 2, 4:00 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 2 hr |
| Jun 2, 4:17 PM EDT | Areal Flood Advisory | OKX | Bronx, New York, Queens, Westchester | 88 min |
| Jun 2, 4:21 PM EDT | Special Weather Statement | OKX | Bronx | 24 min |
| Jun 2, 4:24 PM EDT | Special Marine Warning | OKX | 36 min | |
| Jun 2, 4:54 PM EDT | Areal Flood Advisory | OKX | Kings, Nassau, Queens, Suffolk | 81 min |
| Jun 2, 4:54 PM EDT | Special Weather Statement | OKX | Nassau | 21 min |
| Jun 2, 5:31 PM EDT | Areal Flood Advisory | OKX | Rockland | 89 min |
| Jun 2, 7:47 PM EDT | Areal Flood Warning | OKX | Westchester | 90 min |
Nearby
Flash Flood Warnings in New York, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.